When you’re in the hospital getting medical care, you likely assume that the healthcare providers that are working with you are only going to give you the medications that you need, and you believe that you’re going to be safe. If they tell you to take a few different drugs, you don’t feel that it’s up to you to figure out if you can take them all at the same time. You assume that mixing them will be safe because that’s what the doctor has ordered.
But what if it’s not? A doctor’s mistake could cause you to mix certain medications that will have very serious ramifications. You could suffer serious injuries or illnesses. In some cases, this type of mixing of different drugs can even be fatal.
For instance, some drugs are sedatives, and taking multiple sedatives at the same time can lead to an enhanced effect that could cause someone to pass out. Another example is if someone takes blood thinners and then a simple painkiller. This can often lead to uncontrolled bleeding or an inability of the blood to clot properly.
Why would this happen?
These types of mistakes can happen for all sorts of reasons. A doctor could read the wrong medical chart. A nurse could deliver the wrong medicine to your bedside. Perhaps you are taking medications that the doctors don’t know about. There are all sorts of simple ways that things can go wrong, especially when there’s some sort of miscommunication, but the results of that mistake could be incredibly serious.
If you’ve been harmed due to a medical mistake or if you have lost a loved one, be sure you’re well aware of your legal options.